Mississippi, 2004

Damaging Wind in Mississippi, May 10, 2004

May 10, 2004 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 2:17 AM CST, 6 hours 43 minutes earlier.

Area forecast discussion, May 10, 2:17 AM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CDT MON MAY 10 2004

.DISCUSSION...
THE DRY SPELL THAT HAS OCCURRED ACROSS THE MIDSOUTH WILL BE COMING
TO AN END THIS WEEK...WITH HEAVY RAINFALL TOTALS POSSIBLE IN SOME
LOCATIONS BEFORE THE END OF THE WEEK.

ISOLATED TO SCATTERED THUNDERSTORMS ARE OCCURRING FROM EAST-CENTRAL
AR INTO NORTH MS THIS MORNING. THE ETA DID A GOOD JOB OF PICKING THIS
UP...AND IS THE MODEL OF CHOICE FOR THE UPCOMING FORECAST. THESE
THUNDERSTORMS SEEM TO BE ASSOCIATED WITH A WEAK ELONGATED NORTHWEST
TO SOUTHEAST UPPER LEVEL TROUGH WHICH HAS A SLIGHT REFLECTION AT THE
SURFACE WITH WEAK SURFACE CONVERGENCE. THIS TROUGH WILL BE LIFTING
NORTHEASTWARD DURING THE DAY.

THE RIDGE AXIS STRETCHES TO OUR EAST THIS MORNING. SOUTH WINDS...
SURFACE AND ALOFT...ARE INCREASING THE MOISTURE ACROSS THE
MIDSOUTH. MEANWHILE...CAPES ARE FORECAST TO CLIMB TO BETWEEN 1500
AND 2500 J/KG ACROSS THE MIDSOUTH TODAY. WILL FORECAST SCATTERED
THUNDERSTORMS AREAWIDE...WITH 40 PERCENT POPS.

WE CAN EXPECT A CHANCE OF THUNDERSTORMS ALL OF THIS WEEK. SOUTH
FLOW OFF THE GULF BECOMES STRONGER BY WEDNESDAY. THIS WILL RESULT
IN QUITE A BIT OF STRATUS WEDNESDAY MORNING. IN ADDITION...SHORTWAVES
APPROACHING FROM THE SOUTHWEST WILL ACT AS A TRIGGER FOR
THUNDERSTORMS MUCH OF THIS WEEK. COLD FRONT WILL SLOWLY APPROACH
BY THE LATTER PART OF THE WEEK. LATEST GFS INDICATES THE FRONT
STALLING OVER THE MIDSOUTH THIS WEEKEND...CLIMATOLOGY WOULD FAVOR
SUCH A SOLUTION. INCREASED POPS SOME FOR THE END OF THE WORK-WEEK AND
THE WEEKEND.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 10, 3:30 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
430 AM CDT MON MAY 10 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-111100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
430 AM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STORMS
COULD BE STRONG WITH SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH. IN
ADDITION...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH
SUNDAY. ISOLATED THUNDERSTORMS COULD BECOME SEVERE. HOWEVER...
ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

LOCALLY HEAVY RAIN IS POSSIBLE BY THE END OF THE WEEK AS A COLD
FRONT STALLS ACROSS THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ADVISED TO KEEP IN TOUCH WITH THE LATEST WEATHER FORECASTS THIS
WEEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The Columbus AFB radar (KGWX), 73 km away, was scanning. The volume nearest the first event began at 14:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lee

When
May 10, 9:00 AM CST to 9:05 AM CST
Where
Lee County, 2 mi NE of Blair
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
34.467, -88.717

One large tree was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395835.